Jump to content
Important Survey - Please Participate ×

New here! Short term ativan user needing help


[Da...]

Recommended Posts

Hey so I've been taking benzos off and on for years without any problems.

 

Had some things happen and I feel it kind of revved up my anxiety. However now the only anxiety I feel is from the Ativan.

 

I started with 1mg a day as needed and was fine.  But as of July 2nd I've been taking them every day.

 

Me and my doctor had a plan from going from 2 pills a day((1mg)) for two weeks to 1 a day ((.5mg)). I did the 2 a day just fine with no problem. But when it came to take just 1 a day I feel I can't and recently had a friend take his own life so I take on a normal day 1 and a half each day.

 

I joined in hopes someone could help me and ease my mind a bit and help me with a taper.  I've read a lot of posts on this site and feel alot of people are very helpful.

 

This is the first time I've ever gotten off benzos and I thought I knew what it was doing but it seems very hard so I decided to reach out.

 

Sorry for my rambling main points are I've been taking ativan daily for almost 3 months at 1mg at first but now I'm down to .75 and feel I can't get any less than that. I'm terrified I'm going to have a seizure. Although doctorsome assure me I won't but I will have withdrawals. Sorry if this is confusing I just really have no idea what I'm doing with whether I should do the fast or slow taper.

 

Thank you all and I'm glad I'm here.

Link to comment
Share on other sites

Hello, Danyull - welcome to BenzoBuddies!  :)

 

I'm sorry for the loss of your friend, on top of the difficulty you are having with Ativan - it's a terrible thing to have to go through under any circumstances. However, congratulations on your decision to become benzo free!

 

Having had firsthand experience with Ativan, I'm not at all surprised that cutting the dose in half gave you some trouble. A slow taper will be the key to coming off more easily, and you've come to the right place to do that. :thumbsup:

 

I'm so glad you decided to join the forum - you'll find plenty of information and support here. Our members have gone through all aspects of benzodiazepine use and withdrawal, so you'll be able to connect with others who understand what you're going through and can tell you what has worked for them.

 

Please feel free to post to any of the specialized boards, which can all be accessed from the BenzoBuddies Community Forum homepage. Based on the information provided in your introduction, the following links may be a good starting place for you. There you may post your questions, and members can offer advice on how to plan your taper from here on out.

 

  General Taper Plans

 

  Withdrawal Support During Your Taper

 

When you have a chance, we highly recommend that you take a look at The Ashton Manual, which is an authoritative source on what to expect during withdrawal and recovery, authored by Dr. C. Heather Ashton, who is an expert in the field. It provides a great deal of information that can be very reassuring during any stage of this process, including a list of common symptoms with helpful explanations on the reasons for their existence.

 

For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that. One exception: very short-term users of a few weeks or less may be able to taper faster than that. 

 

Please take the time to Create a Signature. This will allow members to see where you are in the process, so that they can better support you.

 

Again, welcome!

Leslie  :smitten:

Link to comment
Share on other sites

×
×
  • Create New...